Is Dextrose, which is used in many food ingredients, a migraine trigger? There are several food products I like, which contain this and I wonder if it can cause a migraine. Thank you, Anita.
Dextrose is also known as glucose, and it occurs naturally in our blood stream and is the body's main form of energy. Unlike artificial sweeteners, glucose itself is not known as a potential migraine trigger. That said, abnormally high or low levels of glucose or sudden dips or spikes in the levels can trigger a migraine. That's why it's so important for many migraineurs to eat on a regular schedule, eat healthy foods, and not skip meals.
Here are links to more information on migraine triggers:
Thanks for your question,
David Watson, MD, and Teri Robert
Dr. David Watson is a UCNS certified migraine and headache specialists and director of the Headache Center at West Virginia University. He and Lead Health Guide Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about _ Dr. Watson_ or more about _** Teri Robert** _.
If you have a question, please click** HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM**. Please do not submit questions via email, private message, or blog comments. Thank you.
|**_Please note: We cannot diagnose, suggest specific treatment, or handle emergencies via the Internet. Please do not ask us to diagnose; see your physician for diagnosis._** For an overview of how we can help and questions we can and can't answer, please see _**[Seeking Migraine and Headache Diagnoses and Medical Advice](http://www.healthcentral.com/migraine/c/9924/162100/migraine-headache-diagnosing)** _.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.
Follow Teri on or
Follow Dr. Watson on